Alert archive / Washington / Gale Warnings in 2015

Gale Warning 59, NWS Seattle, WA

November 7, 2015

NWS Seattle, WA issued this gale warning at Nov 7, 2015, 9:12 AM PST. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2015, 9:12 AM PST (17:12 UTC)
Expired
Nov 7, 2015, 11:00 AM PST
In force
108 min
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WHUS76 KSEW 071712
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
912 AM PST SAT NOV 7 2015

PZZ132-080115-
/O.EXP.KSEW.GL.W.0058.000000T0000Z-151107T1700Z/
/O.NEW.KSEW.GL.W.0059.151107T1712Z-151107T1900Z/
/O.EXB.KSEW.SC.Y.0236.151107T1900Z-151108T0500Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
912 AM PST SAT NOV 7 2015

...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT
OF JUAN DE FUCA UNTIL 11 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 9 PM PST THIS EVENING.

* WIND AND WAVES...SOUTHERLY WINDS OF 25 TO 35 KNOTS WILL EASE AND
  BECOMING WESTERLY THIS AFTERNOON. WAVES OF 4 TO 6 FEET WILL
  SUBSIDE TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-080000-
/O.EXP.KSEW.GL.W.0058.000000T0000Z-151107T1700Z/
/O.NEW.KSEW.GL.W.0059.151107T1712Z-151107T1900Z/
/O.EXB.KSEW.SC.Y.0236.151107T1900Z-151108T0000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
912 AM PST SAT NOV 7 2015

...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 11
AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WIND AND WAVES...SOUTHERLY WINDS OF 25 TO 35 KNOTS WILL EASE
  BELOW GALE FORCE BY MIDDAY. WAVES OF 3 TO 6 FEET WILL ALSO
  SUBSIDE LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-080000-
/O.EXP.KSEW.GL.W.0058.000000T0000Z-151107T1700Z/
/O.EXA.KSEW.SC.Y.0236.000000T0000Z-151108T0000Z/
ADMIRALTY INLET-
912 AM PST SAT NOV 7 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADMIRALTY INLET UNTIL 4
PM PST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WIND AND WAVES...SOUTHERLY WINDS OF 20 TO 30 KNOTS WILL EASE IN
  THE AFTERNOON. WAVES OF 3 TO 5 FEET WILL ALSO SUBSIDE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-173-072000-
/O.EXP.KSEW.GL.W.0058.000000T0000Z-151107T1700Z/
/O.EXB.KSEW.SC.Y.0236.000000T0000Z-151107T2000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
912 AM PST SAT NOV 7 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS FROM
JAMES ISLAND TO CAPE SHOALWATER OUT TO 60 NM UNTIL NOON PST
TODAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

* COMBINED SEAS...9 TO 11 FEET.

* WIND...SOUTHERLY 15 TO 25 KNOTS...EASING AND BECOMING WESTERLY
  BY MIDDAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ176-080115-
/O.EXP.KSEW.GL.W.0058.000000T0000Z-151107T1700Z/
/O.EXB.KSEW.SC.Y.0236.000000T0000Z-151108T0200Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
912 AM PST SAT NOV 7 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS FROM
POINT GRENVILLE TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL
6 PM PST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* COMBINED SEAS...9 TO 11 FEET.

* WIND...SOUTHWEST 15 TO 25 KNOTS...EASING AND BECOMING NORTHWEST
  BY MIDDAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-150-170-071815-
/O.EXP.KSEW.GL.W.0058.000000T0000Z-151107T1700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
912 AM PST SAT NOV 7 2015

...GALE WARNING HAS EXPIRED...

WIND SPEEDS WERE BELOW GALE FORCE CRITERIA.

$$

PZZ131-080115-
/O.EXB.KSEW.SC.Y.0236.000000T0000Z-151108T0500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
912 AM PST SAT NOV 7 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL U.S. STRAIT OF
JUAN DE FUCA UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WIND AND WAVES...WINDS WILL BECOME WESTERLY BEHIND A COLD FRONT
  THIS MORNING AND THEN RISE TO 15 TO 25 KNOTS BY MIDDAY. WAVES
  WILL ALSO BUILD TO 2 TO 4 FEET BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-080000-
/O.CON.KSEW.SC.Y.0236.000000T0000Z-151108T0000Z/
PUGET SOUND AND HOOD CANAL-
912 AM PST SAT NOV 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND
HOOD CANAL UNTIL 4 PM PST THIS AFTERNOON...

* WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE
  THIS AFTERNOON. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 7, 4:10 AM PST, 5 hours 2 minutes earlier.

Area forecast discussion, Nov 7, 4:10 AM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
410 AM PST SAT NOV 7 2015

.SYNOPSIS...RAIN TODAY WITH A COLD FRONT OFFSHORE MOVING THROUGH THE
AREA THIS EVENING. AN UPPER TROUGH WILL BRING SCATTERED SHOWERS AND
COOLER WEATHER SUNDAY. SHOWERS WILL DECREASE ON MONDAY AS THE TROUGH
MOVES EAST. ANOTHER FRONTAL SYSTEM WILL REACH THE AREA AROUND THE MIDDLE
OF NEXT WEEK...WITH WET AND WINDY WEATHER AT TIMES THROUGH THE END OF
THE WEEK.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS CLOUDY SKIES OVER WESTERN
WASHINGTON THIS MORNING WITH A COLD FRONT EXTENDING FROM CENTRAL
BRITISH COLUMBIA THROUGH THE NORTH END OF VANCOUVER ISLAND TO ABOUT 200 MILES
WEST OF HOQUIAM. DOPPLER RADARS SHOW RAIN OUT AHEAD OF THE FRONT NORTH
OF A LINE FROM ABOUT MOUNT VERNON TO HOQUIAM. TEMPERATURES AT 3 AM WERE IN
THE UPPER 40S TO MID 50S.

UPPER LEVEL TROUGH BACK OUT NEAR 140W THIS MORNING WILL CONTINUE TO DIG
SOUTH TODAY. THIS WILL MAKE THE COLD FRONT BECOME MORE NORTH-SOUTH ORIENTED
TODAY SLOWING THE EASTWARD PROGRESS OF THE FRONT DOWN SIGNIFICANTLY. BY LATE
THIS AFTERNOON FRONT JUST REACHING THE COAST. WITH THE SLOW MOVEMENT OF THE
FRONT EXPECT RAIN ALL DAY FOR AREAS IN THE NORTH WITH THE RAIN FROM SEATTLE
STARTING BY MID MORNING AND CONTINUING THROUGH THE AFTERNOON. 850 MB WINDS
SOUTHWESTERLY AT 35-45 KNOTS WILL ENHANCE THE PRECIPITATION OVER THE SOUTHERN
SLOPES OF THE OLYMPICS LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS.
TEMPERATURES WILL ON WARM UP A COUPLE OF DEGREES FROM THE CURRENT READINGS WITH
HIGHS IN THE 50S.

COLD FRONT MOVING THROUGH THE AREA THIS EVENING WITH THE STEADY RAIN COMING TO
AN END. SATELLITE IMAGERY SHOWS PLENTY OF CU/POST FRONTAL SHOWERS THAT WILL
MOVE INTO THE AREA AFTER MIDNIGHT. LOWS WILL MOSTLY BE IN THE 40S.

UPPER LEVEL TROUGH REMAINING OFFSHORE ON SUNDAY WITH PLENTY OF SHOWER ACTIVITY
EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT OVER THE AREA. SNOW LEVELS WILL LOWER
TO AROUND 4000 FEET BY THE END OF THE DAY BUT PRECIPITATION AMOUNTS ARE
NOT EXPECTED TO BE THAT MUCH SO ONLY A COUPLE INCHES OF NEW SNOW FORECAST
FOR THE MOUNTAINS. HIGHS WILL BE NEAR 50.

UPPER LEVEL TROUGH MOVING OVER WESTERN WASHINGTON SUNDAY NIGHT THEN EAST OF THE
AREA ON MONDAY. SNOW LEVELS CONTINUING TO LOWER...DOWN TO NEAR 3000 FEET BY
MONDAY AFTERNOON...BUT WITH THE TROUGH OVERHEAD PRECIPITATION WILL BECOME
SPOTTY AND LIGHT. ANOTHER COOL MORNING ON TAP MONDAY WITH LOWS IN THE MID 30S
TO MID 40S. HIGHS ON MONDAY WILL ONCE AGAIN BE NEAR 50.

.LONG TERM...EXTENDED MODELS IN GOOD AGREEMENT EARLY ON WITH AN UPPER LEVEL
RIDGE BUILDING INTO SOUTHERN BRITISH COLUMBIA MONDAY NIGHT RESULTING IN A BRIEF
DRY SPELL. THE RIDGE WILL SLOWLY MOVE EAST ON TUESDAY. BOTH THE GFS AND ECMWF
ARE SLOWER WITH THE APPROACH OF THE NEXT FRONT. HAVE TAKEN THE POPS OUT OF THE
SOUTHERN PORTION OF THE INTERIOR FOR TUESDAY. MODEL TIMING OF THE FRONTAL SYSTEM
FOR WEDNESDAY BECOMING MORE CONSISTENT WITH BOTH THE GFS AND ECMWF NOW BRINGING
THE FRONT THROUGH THE AREA WEDNESDAY. STRONG WEST NORTHWESTERLY FLOW ALOFT
DEVELOPING BEHIND THE FRONT BRINGING THE NEXT SYSTEM INTO THE AREA THURSDAY NIGHT
OR FRIDAY. FELTON

&&

.AVIATION...A COLD FRONT WILL MOVE THROUGH WRN WA TODAY AND AN UPPER
TROUGH WILL MOVE OVER THE AREA. RAIN TODAY AND TONIGHT WILL TURN TO
SCATTERED SHOWERS SUNDAY. CIGS WILL FALL THROUGH THE AFTERNOON...
PROBABLY GET WORSE OVERNIGHT...AND ARE NOT LIKELY TO IMPROVE TIL
SUNDAY AFTERNOON.

KSEA...RAIN AT TIMES THROUGH TONIGHT WILL TURN TO SCATTERED
SHOWERS SUNDAY. SLY WIND WILL BECOME VARIABLE TNGT.

&&

.MARINE...THIS FRONT MAY NOT QUITE MUSTER THE GALES THAT ARE IN
THE FORECAST BUT THE MESOSCALE MODELS HAVE BEEN SHOWING AREAS OF
WINDS AROUND 30KTS IN THE AREAS THAT HAVE GALE WARNINGS. AS THE COLD
FRONT MOVES ASHORE AND WINDS SHIFT TO WLY GRADIENTS WILL EASE. LIGHT
ONSHORE FLOW IS ON TAP FOR SUNDAY AND MONDAY AND THEN ANOTHER STRONG
FRONT WILL ARRIVE AROUND THE MIDDLE OF NEXT WEEK...PERIODS OF GALES
AND POSSIBLY STORM FORCE WESTERLIES OVER THE STRAIT OF JUAN DE FUCA
ARE POSSIBLE LATER NEXT WEEK AND SEAS ALONG THE COAST COULD REACH 20-
25 FEET LATER NEXT WEEK IN A STORMY PATTERN.

&&

.HYDROLOGY...A BRIEF PERIOD OF HEAVY PRECIPITATION TODAY WILL CAUSE RISES
ON THE RIVERS COMING OFF THE OLYMPIC MOUNTAINS WITH THE HEAVIEST PRECIPITATION
ON THE SOUTHWEST FACING SLOPES. RAINFALL TOTALS IN THE NORMALLY FLOOD PRONE
SKOKOMISH RIVER BASIN ARE EXPECTED TO REMAIN BELOW 2 INCHES...NOT ENOUGH TO
GET THE RIVER TO FLOOD STAGE TODAY.

THE NEXT SHOT OF HEAVY RAIN FOR THE MOUNTAINS LOOKS TO BE ON WEDNESDAY BUT AT
THIS TIME THE FRONTAL SYSTEM LOOKS PROGRESSIVE ENOUGH TO KEEP RAINFALL AMOUNTS
BELOW AMOUNTS NEEDED TO RESULT IN ANY FLOODING.

MORE SIGNIFICANT RAINFALL IS POSSIBLE LATE THURSDAY INTO FRIDAY.
THE GFS IS THE WETTEST MODEL AND CONTINUES TO SHOW TWO SURGES OF MOISTURE
RESULTING IN 6-7 INCHES OF PRECIPITATION IN THE OLYMPICS WITH 3-5 INCHES IN THE
CASCADES OVER A 24 HOUR PERIOD FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT.
SNOW LEVELS WILL LIKELY BE AROUND 5000 FT WITH EVENT WITH 850 MB WINDS WEST OR
WEST-SOUTHWEST. SOME FLOODING IS POSSIBLE STARTING FRIDAY OR FRIDAY NIGHT.
FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING COASTAL WATERS...ENTRANCES TO THE STRAIT
	 OF JUAN DE FUCA...NORTHERN INLAND WATERS...AND ADMIRALTY INLET.
	 SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:00 PM PSTSmall Craft Advisory for Rough BarSEW47 hr
Nov 7, 3:00 PM PSTSmall Craft Advisory for Hazardous SeasSEW47 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.